iv recently started taking 75mg Effexor XR and im very satisfied. although its doing its job it also comes with some side effects. My body feels likes its radiating, i get very clammy it almost feels like i need to shower ever few hours, i slightly get the shakes, i get a very small headake and my pupils are dilated all day. iv only been on it for 2 days so im not sure if i just need to take it for a few weeks and let it settle with my body or if im taking too high of a dose for me. I have a few family members that have been on anti-depressants/ anxiety medications and there bodies are so sensitive to them they have to take a childrens dose so i believe my genetics are similar.
I use to be on effexor, but I stop taking it because if you miss a dose or even off by an hour, you'll get brain zaps, so now I'am on pristiq, it is the newer version of effexor, and I haven't had any problems, but if your doing all that, then it means, it is too high of a milligram to be taking... but I do have to say, that effexor did indeed work really great, I was on it for a really long time! I would try to lower the dose and see how it makes you feel, if its still doing it, then I would not take it!
Since there is no way for you to lower the dose (cut the capsule in half or whatever) you could call the dr and tell them and ask for a lower dose. Its quite usual that the side effects hit you for a brief time until your body gets used to it. I've been on it for 10 yrs, and I've skipped doses and never had a problem.
As you have only been taking the drug for a couple of days, it is my personal opinion that you need more time for your body to get used to it. Often you feel worse before you feel better.
My doctor started me on 75mg daily for a month or so, then increased it to 150mg daily as I got used to it.
We all react differently to drugs, so if you feel this is not the one for you, talk to your doctor. Effexor is difficult to stop, so you have to decide whether to stop now, or give it time. I don't think the dose is too high, but then your body is different to mine. Have a talk with your doctor if you are at all worried about the side effects, or that the dosage is too high.
Hello, I have been on differant types of antidepressants for yrs, in my opinion, since this medication is fairly new and you have been taking it for such a short time, I would rough it out for at least another 2-3 wks, for most anti-depressants take anywhere from 4-6 wks to reach there therapeutic level, you body has to get use to this med and dose and it takes a little time for that to happen... Like I said it would be ashame if you got switched and this was the right med for you, like I said this is only my opinion lots of meds have side effects, but are short lasting, so if I were you, I would just give it a little more x to see if the side effects go away, and then if they don't u can talk to your doctor as far as reducing the dosage or changing it if that's what the doctor decides... good luck I hope all works out for you
Hi - I took Effexor for a couple of months, but had some significant problems with high blood pressure, migraines, my vision being like looking through "glare", and my skin being flushed. I believe I started out at 37.5 mg - don't know if they still have that. Effexor worked great for my mind, but my body couldn't handle it. Just my experience - ElizaJane23
I just tried stopping the Effexor because I didn't like the side effects. The withdrawal effects are so much worse! I told my dr. I want off of this stuff but I will not try the cold turkey again! I had every withdrawal side effect listed plus my I was dragging my left foot like I had a stroke! I was so afraid last night that I had my cell phone in my hand in case I needed to call 911 ! I will never take this again and I want to see how my brain functions without antidepressants too. I was on Celexa for a while but I felt that wasn't helping so I had my dr. switch me to Effexor. Bad idea! Talk to you dr. and if they don't listen, get a new one! Check out natural help for reducing withdrawal symptoms from it too! I had to go and take a pill with some food so I could function! Don't do this on your own without people knowing what you are going through! God Bless YOU!
I already commented on your post, but wanted to see how u made out, what u decided to do, in your post u said u have only been on it for 2 days, that is just really not enough time in my opinion to change a medication as I said in my last post, when u first start certain meds u do get these type of side effects, nausea, sweating, clammy hands and so on, but they most of the time are temporary, I hope everything works out for u and u decided to stick it out to see the outcome, but that is your choice not mine for u are the one talking it, however 2 days is not enough time to make such a rash decision in my opinion... GOOD LUCK and please come back and keep us updated
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Jul 2013 • 4 answers
Posted 29 Jun 2016 • 2 answers
Posted 17 Oct 2016 • 4 answers
Posted 12 Jan 2017 • 1 answer
Posted 1 day 20 hours ago • 3 answers